I'm 18 years of age and a senior in high school. I moved to my current high school at the beginning of this year after growing up at my old school and leaving my old friends for my entire life. I have always had social anxiety issues, (red face, sweating profusly, clammy hands, etc..) during certain situations on a daily basis. It causes my personality to Change and avoid people and certain situations. Ever since moving this intensified greatly and the past few months I've had panic attacks on a regular basis. I find my self over thinking and worrying tremendously over simple things from graduation, prom, girl issues to being addresses by a teacher in front if others, walking into crowded rooms alone, going to class at times and many other random times. I find myself avoiding people more and more and being overly self concious about situations and worrying about future situations. Sometimes I sit alone and think about them and break down. My friend suggested benzos but I'm not sure if that's right for me or not. I just need something to help me over this stressful last semester of school and to help me enjoy it without being in constant fear and worry. If benzos aren't right for me what is?
Discuss your issues with your Doctor, do not take medications from your friends.
An accurate diagnosis will assist you in achieving the optimal treatment of your condition.
Depression can also present with similar symptoms, which is why an accurate diagnosis would help you get on the correct Meds or therapies such as Cognitive Behavior Therapy.
Madhup Joshi, MD
You should really speak with your Dr about it. Benzos would probably NOT be first in line treatment. They would probably try other medications first. Like the previous poster said, you need a good diagnosis first. If it is truly anxiety there are many ways to approach it. Counseling may work better than drugs or at least in combination with drugs. Something like Buspar may be a better option.
Hi Tsh ow23.
Well looks like it's time to see your doctor. Just tell him/her what you told us. The doctor will know how to help you. It's hard enough for you to change schools and find friends in High School. You shouldn't have to feel this way. Growing up is hard enough. Make apt with doctor o.k.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 18 Aug 2009 • 1 answer
Posted 13 Jul 2010 • 2 answers
On doxepin &took a drug test&benzos shuld up but I havent took any benzos.what meds culd cause that?
Posted 18 Aug 2010 • 2 answers
Posted 8 Nov 2010 • 1 answer
Posted 1 Mar 2012 • 1 answer